Need help

How do I avoid constipation without Miralax

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here




Need help

Postby Paradise » 27 Mar 2014, 22:06

Hi,
I've been struggling with AF for 5 years. Doctor put me on a prescription Miralax and I've been taking it daily for last 3 years . I can eat whatever I want as long as I take 17 gram of Miralax a day. On the days that I eat Lots of vegetables and fruits I would reduce my dose to half.
However I 've been doing some research and come to find out that Miralax and all laxatives cause mental stress , depression, alzheimer, parkinson disease and a whole tons of other problems.
I can share u a link from the FDA regarding this.
I am so depressed right now. I know I need to stop taking this evil powder but if I do then bam, constipation and anal fissures would be after me:((( . I already consulted the doctor and he said it's ok to take laxatives daily and that I need to take it for the rest of my life. I do not believe this !
Please help!
Paradise
Newbie
 
Posts: 2
Topics: 1
Joined: 26 Mar 2014, 21:39
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Need help

Postby Me82 » 28 Mar 2014, 05:30

I would not worry about Miralax and stool softeners causing mental stress etc. Trust your doctor rather than anything else. If there had been numerous articles in peer-reviewed journals about a strong link between Miralax and mental stress, depression etc. then your doctor would have known about it. Also keep in mind that one publication in a peer-reviewed journal is no conclusive evidence of something being true. Remember the panic about MMR vaccines in the late 1990s?
I will have a little look on Pubmed now but I seriously doubt I will find any publications linking Miralax with the things you mention above.
I have taken stool softeners with the same active ingredient as Miralax for three years and I have no ill effects. My grandmother has taken stool softeners for over 20 years and she is also perfectly fine.

Relax and keep taking Miralax!
Me82
Fibre Addict
 
Posts: 10
Topics: 2
Joined: 12 Mar 2014, 08:54
Has thanked: 0 time
Been thanked: 1 time
Gender: None specified

Re: Need help

Postby Paradise » 28 Mar 2014, 20:08

Thank you for your post! I am taking prescription polyethylene glycol. My doctor said it's the same as Miralax. Is this what u r taking?
I am concerned because doctors r not always right & they do make mistakes. Thanks again!
Paradise
Newbie
 
Posts: 2
Topics: 1
Joined: 26 Mar 2014, 21:39
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Need help

Postby Savaici » 28 Mar 2014, 20:36

Hi Paradise,

Here is a link about Miralax (which is the same as what you have been prescribed). I would not worry too much about taking it. I have used Milk of Magnesia for a few years in a fairly small dosage, but if you search on here you will find the many who are using Miralax (polyethylene glycol or EG), and have had no side affects as those you mentioned.

http://www.medicinenet.com/polyethylene ... rticle.htm
User avatar
Savaici
Administrator
 
Posts: 3797
Topics: 220
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 250 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: No registered users and 0 guests